Hail, Pike
- When
- August 9, 5:10 PM CST
- Where
- Pike County, Frankford
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.500, -91.333
The public reported 3/4 inch hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 9, 2:25 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 325 PM CDT MON AUG 9 2004 .DISCUSSION... QUES THIS PKG TO BE CHCS FOR PCPN 1ST PD ASSOC WITH CDFNT CRSG FA AND THEN TEMPS BOTH NR TERM AND XTNDD. MDLS INITIALIZED WELL AT 12Z WITH SERIES OF VIG 500MB S/WVS MOVG SE OUT OF CTRL CAN INTO GT LKS. 500MB HI OVR SW US WITH RDGG NW WELL N INTO ERN AK. BY 60HRS L/WV TROF RETROGRADES TO POSN FM WRN GT LKS S TO WRN GLF MEX WITH LONG FETCH NLY FLOW FM ARCTIC TO NRN PLNS. THIS PTTN WL CONT TO ADVCT MUCH BLO NRML TEMPS INTO RGN AT BGNG OF XTNDD INTO WKEND. AT SFC CU FLD HAS DVLPD OVR NRN AND WRN ZNS IN AREA OF LL MSTR CONVRNGC IN ASSOC WITH PREFRONTAL TROF. XPCT SUM WDLY SCT SHRA AND EVEN ISOLD TSRA THRU THE EVE AS FNT APCHS. SFC WNDS BECM WLY TNGT THEN NWLY ON TUE AS CAN HI BLDS INTO CTRL PLNS. SFC WV FORMS ON FNT BY 36H AND SPREADS PCPN ACRS SRN ZNS. STG CAA IN LO LVLS AFT 36HRS WITH 850MB TEMPS COOLING FM 16-17C AT 12Z TDA TO 5-6C BY 12Z THU. SFC MAXES TO BE SUM 12-15 DEG COOLER THU FM TDA. MDL TEMPS IN GD AGMT AND HAVE USED BLEND FOR NR TERM. GFS STIL HAVING PROBS WITH QPF WITH FEEDBACK AND HAVE TENDED TWD ETA IN NR TERM. FOR XTNDD DRY PTTN TO CONT INTO ERLY WKEND WITH SLOW WRMG TWD NRML TEMPS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WDB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 552 PM CDT MON AUG 9 2004 ILZ058>060-064-065-069-070-074-079-097>102-MOZ035-036-041-042- 047>052-059>065-072>075-084-085-099-101200- AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD- FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL- LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL- MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL- REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY- STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 552 PM CDT MON AUG 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN AND CENTRAL MISSOURI...AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ALONG A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE BISTATE REGION THIS EVENING. A FEW OF THE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE WITH HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF LARGE HAIL AND WIND DAMAGE TO THE NATIONAL WEATHER SERVICE. ILZ095-096-MOZ018-019-026-027-034-101200- ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-SHELBY- 552 PM CDT MON AUG 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEASTERN MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. CVKING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
547 PM CDT MON AUG 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL NEW LONDON 39.58N 91.40W
08/09/2004 0.88 INCH RALLS MO LAW ENFORCEMENT
REPORTED BY MISSOURI TROOP B.
&&
GLASSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
555 PM CDT MON AUG 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL NEW LONDON 39.58N 91.40W
08/09/2004 1.00 INCH RALLS MO TRAINED SPOTTER
REPORTED NEAR THE HIGHWAY 19/61 INTERSECTION.
&&
GLASSThe St Louis radar (KLSX), 105 km away, was scanning. The volume nearest the first event began at 23:08 UTC.
1 hail. Local standard time, as filed.
The public reported 3/4 inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419675.